Alert archive / North Carolina / River Flood Warnings in 2020
River Flood Warning 45, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Jun 11, 2020, 8:38 PM EDT for Robeson County, North Carolina. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2020, 8:38 PM EDT (00:38 UTC)
- Expired
- Jun 13, 2020, 10:34 PM EDT
- In force
- 50 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lumber River at Lumberton (LBRN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
839
WGUS42 KILM 120038
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
838 PM EDT Thu Jun 11 2020
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in North Carolina...
Lumber Near Lumberton affecting Robeson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-121638-
/O.NEW.KILM.FL.W.0045.200612T0038Z-200614T0234Z/
/LBRN7.1.ER.200611T1929Z.200612T1800Z.200613T1434Z.UU/
838 PM EDT Thu Jun 11 2020
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Lumber Near Lumberton.
* until Saturday evening.
* At 8:00 PM Thursday the stage was 13.39 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by early tomorrow
afternoon. The river will fall below flood stage late Saturday morning.
* Impact...At 15.0 feet...Flood waters will affect yards in the Pines area, Coxs
Pond area, and along River Road. Additional residential property will be
affected between the Pepsi plant and the river on the east side of Lumberton.
&&
LAT...LON 3467 7916 3468 7903 3457 7891 3452 7899
3459 7908 3458 7915
$$
212 follow-up statements
647
WGUS82 KILM 121330
FLSILM
Flood Statement
National Weather Service Wilmington NC
930 AM EDT Fri Jun 12 2020
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
...The Flood Warning continues for the following rivers...
Waccamaw At Conway affecting Horry County SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-130529-
/O.EXT.KILM.FL.W.0045.000000T0000Z-200613T1200Z/
/LBRN7.1.ER.200611T1929Z.200612T0000Z.200613T0000Z.UU/
930 AM EDT Fri Jun 12 2020
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Lumber Near Lumberton.
* until Saturday morning.
* At 8:37 AM Friday the stage was 13.26 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by this
evening.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7903 3457 7891 3452 7899
3459 7908 3458 7915
$$
SCC051-130529-
/O.CON.KILM.FL.W.0042.000000T0000Z-000000T0000Z/
/CNWS1.3.ER.200530T1724Z.200607T1715Z.000000T0000Z.NO/
930 AM EDT Fri Jun 12 2020
The Flood Warning continues for
The Waccamaw At Conway.
* until further notice.
* At 9:15 AM Friday the stage was 13.17 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to a stage of 12.8 feet by tomorrow
morning.
* Impact...At 13.0 feet...Flooding will occur in residential areas off Business
501, Highway 905 and Highway 90. Water levels one foot deep will surround
approximately 20 homes in the Savannah Bluff area. Flood waters will also
surround homes in the Lees Landing, Pitch Landing and Riverfront South
communities. Flooding will occur near a few homes on Oak Street as well as at
Punch Bowl and Pitch Landing.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
IGB821
WGUS82 KILM 130148
FLSILM
Flood Statement
National Weather Service Wilmington NC
948 PM EDT Fri Jun 12 2020
...The Flood Warning is cancelled for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
...The Flood Warning continues for the following rivers...
Waccamaw At Conway affecting Horry County SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-130218-
/O.CAN.KILM.FL.W.0045.000000T0000Z-200613T1200Z/
/LBRN7.1.ER.200611T1929Z.200612T0000Z.200612T1950Z.UU/
948 PM EDT Fri Jun 12 2020
The Flood Warning is cancelled for
The Lumber Near Lumberton.
* At 8:00 PM Friday the stage was 12.85 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 3:50 PM Friday.
* Forecast...The river will continue to fall to 12.3 feet by Sunday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7903 3457 7891 3452 7899
3459 7908 3458 7915
$$
SCC051-131747-
/O.CON.KILM.FL.W.0042.000000T0000Z-000000T0000Z/
/CNWS1.3.ER.200530T1724Z.200607T1715Z.000000T0000Z.NO/
948 PM EDT Fri Jun 12 2020
The Flood Warning continues for
The Waccamaw At Conway.
* until further notice.
* At 9:15 PM Friday the stage was 13.04 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to a stage of 12.5 feet by Sunday
morning.
* Impact...At 13.0 feet...Flooding will occur in residential areas off Business
501, Highway 905 and Highway 90. Water levels one foot deep will surround
approximately 20 homes in the Savannah Bluff area. Flood waters will also
surround homes in the Lees Landing, Pitch Landing and Riverfront South
communities. Flooding will occur near a few homes on Oak Street as well as at
Punch Bowl and Pitch Landing.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Jun 11, 7:43 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 11, 7:43 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
743 PM EDT Thu Jun 11 2020
.SYNOPSIS...
Unsettled weather will continue through the remainder of this week
and into the weekend as a stalled front keeps a chance for showers
and thunderstorms in the forecast each day. With saturated soils,
the threat for flooding will continue as well. Rain chances will
finally begin to diminish early next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
A very moist atmosphere in front on an incoming front will bring
chances for moderate to heavy rainfall with slow moving
thunderstorms over the next 36 hours. Precipitable water amounts of
just under 2 inches is above 90% of climatological maximum values,
indicating a heavy rain and possible flooding threat. While
confidence is uncertain for storms to meet flash flood guidance
thresholds, confidence is increasing that storms will cause at least
minor flooding of low lying areas and poor drainage locations, as
well as cause rapid rises for small creeks and streams where slow
moving storms drop heavy rainfall. Rapidly changing visibilities
are also expected for area roadways and ponding of water is likely
through Friday.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A cold front will finally begin eastward on Saturday. This will push
the bulk of the shower activity towards the coast. Showers and
thunderstorms are likely to continue through the afternoon and early
evening as the front pushes offshore briefly on Saturday evening. By
early Sunday, the front will move back onshore and stall over
eastern NC and SC. This will provide continued supply of moisture
from the south and lift to produce numerous showers and storms
through early Sunday evening. Without the front moving on Sunday
night, showers will likely continue into the early portions of next
week. Temperatures will remain below normal with the dense cloud
cover and periodic showers.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
On Monday, an upper-level low will settle over the southern
Appalachians and provide deep-layer moisture into southeast US. This
along with a stalled front positioned over the eastern portions of
the Carolinas will provide additional moisture and continued
development of showers and storms. This pattern will continue into
Tuesday and Wednesday as the upper-level low sits to the west of our
area. With saturated soils generated by previous rainfall in the
previous week, continued rainfall could cause minor flooding. What
will keep this from being a widespread flooding issue is the
reliance on afternoon instability to cause the heaviest rainfall. We
may finally start to see some drying weather by mid-week as the
disturbance moves off to the NE and the front pushes offshore.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Mainly MVFR conditions for area terminals with reduced cigs
ahead of an approaching cold front. Patchy fog possible tonight
again at inland terminals. MVFR conditions continue into
Tuesday as thunderstorms with moderate/heavy rain are again
expected.
Extended Outlook...Frontal boundary over the area Friday night
with continued rain chances and shifting winds. Expect daily
brief periods of flight restrictions during early morning fog,
low stratus, and afternoon showers & thunderstorms into the
weekend and early next week.
&&
.MARINE...
Seas 3 to 4 feet from the south at 6 seconds over the next 12
hours with south winds 15 to 20 kts are just below small craft
advisory thresholds, but could still cause issues for
inexperienced mariners in smaller vessels heading into this
evening as a cold front approaches. Seas drop to between 2 and 3
feet Friday from the SSE at 6 seconds with some SW swell at 4
seconds. South winds at or below 10 kts shift to more of an
onshore SSE direction toward Friday afternoon, still below 10
kts.
Marine conditions will stay rather consistent over the long-term
with no hazardous seas expected. Thunderstorms and showers will
continue to pose a threat and seas could be rough in passing storms.
High pressure well east of the area will remain mostly stationary
beginning on Saturday as a weak front remains prevalent over the
eastern portion of the Carolinas. Winds will be out of the SE at
around 10 knots through the weekend, increasing to 10-15 knots early
next week. Despite the constant fetch, seas will only be 2-3 feet,
increasing to 3-4 feet next week.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch until 2 AM EDT Friday for SCZ017-023-024-032-
033-039-059.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Flash Flood Watch until 2 AM EDT Friday for NCZ087-096-099.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...MCK
SHORT TERM...21
LONG TERM...21
AVIATION...MAS/MCK
MARINE...MCK/21Hazardous weather outlook, Jun 11, 3:29 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 329 PM EDT Thu Jun 11 2020 AMZ250-252-254-256-121930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 329 PM EDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-SCZ017-023-024-032-033-039-059-121930- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Northern Horry- 329 PM EDT Thu Jun 11 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain in slow moving thunderstorms could bring ponding of water on area roadways and flooding, especially for poor drainage and low lying areas. .SPOTTER INFORMATION STATEMENT... Report rain amounts and flooding to the NWS via Facebook and Twitter. NCZ110-121930- Coastal Brunswick- 329 PM EDT Thu Jun 11 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105-107-109-SCZ055-058-121930- Inland Pender-Inland New Hanover-Inland Brunswick-Inland Georgetown- Central Horry- 329 PM EDT Thu Jun 11 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-121930- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 329 PM EDT Thu Jun 11 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 11, 2:43 PM EDT, 5 hours 55 minutes before
Special Weather Statement National Weather Service Wilmington NC 243 PM EDT Thu Jun 11 2020 NCZ087-099-SCZ024-033-059-111945- Robeson NC-Columbus NC-Marion SC-Northern Horry SC-Dillon SC- 243 PM EDT Thu Jun 11 2020 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON...NORTHWESTERN COLUMBUS...SOUTHEASTERN DILLON...NORTHWESTERN HORRY AND NORTHEASTERN MARION COUNTIES UNTIL 345 PM EDT... At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near Mullins, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mullins, Chadbourn, Fair Bluff, Lake View, Boardman, Cherry Grove, Barnesville, Evergreen, Nichols, Cerro Gordo, Marietta and Orrum. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3410 7913 3423 7928 3449 7900 3428 7876 TIME...MOT...LOC 1843Z 227DEG 10KT 3422 7914 21
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:17 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 118 min |
| Jun 12, 11:15 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover | 60 min |
| Jun 12, 12:16 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 59 min |
| Jun 12, 1:10 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 2 hr |
| Jun 12, 2:19 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 3 hr |
| Jun 12, 3:49 PM EDT | Areal Flood Advisory | ILM | Brunswick | 86 min |
| Jun 12, 7:30 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 25 hr |
Nearby
River Flood Warnings in North Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.